# SDR 96ZZZX610

- Difficulty date: September 14, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N650MS
- Make and model: Bolkms BO105C
- Aircraft serial: S650
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: FS72B
- Condition: Failed
- Location: M/R
- Part time: 6,124 hours
- Stage of operation: NR
- Nature of condition: E, J, Y
- Precautionary procedure: R

## Discrepancy

PILOT REPORTED WHINE IN TRANSMISSION FOLLOWED BY LOUD BANG, SEVERE VIBRATIONS, ENGINE NR 1 FIRE WARNING LIGHT, LOSS OF BOTH ENGINES.  AUTO-ROTATED SAFELY.  AIRCRAFT SEVERELY DAMAGED BY FIRE AFTER LANDING.  TEAR-DOWN INSPECTION REVEALED CONTAMINATION BLOCKING OIL PASSAGES TO NR 1 INPUT QUILL OF MAIN TRANSMISSION.  INPUT SHAFT HEATED UP AND FAILED CAUSING BENDIX DRIVE SHAFT TO FAIL.  THE FAILED DRIVE SHAFT CREATED FOD WHICH WAS INJESTED BY BOTH ENGINES, NO FOD SCREENS.  THE DRIVE SHAFT ALSO STRUCK THE TRANSMISSION OIL INLET LINE AND RUPTURED IT.  THE OIL WAS IGNITED BY THE HOT QUILL.  RECOMMEND REMOVAL OF ALL PLUGS AND MACHINING SCREWS FOR A THOROUGH CLEANING OF TRANSMISSION OIL PASSAGES DURING OVERHAUL.
